Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 14, 2005, 3:14 PM EDT for Norfolk County, Plymouth County, Massachusetts. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 3:14 PM EDT (19:14 UTC)
- Expired
- Aug 14, 2005, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 3:20 PM EDT | TSTM WND DMG | S Weymouth, MA | TREES DOWN |
| Aug 14, 3:38 PM EDT | TSTM WND DMG | Rockland, MA | TREES DOWN ON A CAR AND HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2172 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 141915
SVRBOX
MAC021-023-142000-
/O.NEW.KBOX.SV.W.0064.050814T1914Z-050814T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
314 PM EDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS
THIS INCLUDES THE CITY OF WEYMOUTH
NORTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS
THIS INCLUDES THE CITY OF HINGHAM
* UNTIL 400 PM EDT
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BRAINTREE...OR ABOUT NEAR
WEYMOUTH...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEYMOUTH BY 320 PM EDT
ROCKLAND BY 325 PM EDT
HINGHAM BY 335 PM EDT
HANOVER BY 350 PM EDT
NORWELL AND COHASSET BY 355 PM EDT
SCITUATE BY 400 PM EDT
LAT...LON 4220 7111 4207 7109 4212 7065 4228 7069
4225 7092
$$
DRV1 follow-up statement
000
WWUS51 KBOX 141922
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
321 PM EDT SUN AUG 14 2005
MAC021-023-142000-
/O.CON.KBOX.SV.W.0064.000000T0000Z-050814T2000Z/
NORFOLK MA-PLYMOUTH MA-
321 PM EDT SUN AUG 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR NORTH
CENTRAL PLYMOUTH AND EAST CENTRAL NORFOLK COUNTIES...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH ON A LINE FROM ABOUT RANDOLPH TO WEYMOUTH EAST TO
COHASSET AND NORWELL. THESE STORM WERE MOVING EAST AT 15
MPH. SKYWARN SPOTTERS HAVE REPORTED TREES DOWNED IN SOUTH WEYMOUTH
AND TORRENTIAL RAINFALL WAS PRODUCING LOCALIZED STREET FLOODING.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
HINGHAM BY 330 PM EDT
COHASSET AND NORWELL BY 345 PM EDT
SCITUATE BY 355 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.
LAT...LON 4217 7110 4212 7107 4212 7065 4228 7069
4225 7092
$$
VALLEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:10 AM EDT, 9 hours 4 minutes earlier.
Area forecast discussion, Aug 14, 6:10 AM EDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
610 AM EDT SUN AUG 14 2005
...OVERALL A WARMER THAN NORMAL PATTERN EXPECTED TO CONTINUE THROUGH
AT LEAST THE NEXT 8 DAYS AS AUGUST # OF 90 DEGREE DAYS APPROACHES
RECORDS...
PROBABLE FINAL AFD FOR THE MID SHIFT.
.SYNOPSIS...
THE NEW 00Z/14 CANADIAN 10 DAY NORMALIZED 850 TEMPERATURE PREDICTOR
CONFIRMS SUSPICIONS THAT A WARMER THAN NORMAL PATTERN FOR SNE WILL
CONTINUE THE BULK OF THE NEXT 10 DAYS WITH POTENTIAL FOR TEMPERATURES
AGAIN REACHING 10 DEGREES ABOVE NORMAL SOMETIME WITHIN A DAY OR 2 OF
NEXT SATURDAY.
THERE IS A GFS MODEL BIAS IN COOLING THE NE USA THIS MONTH AS SEEN
VIA CDC SCHEMM LINK AND ATTM IT APPEARS THIS BIAS WILL CONTINUE FOR
ANOTHER WEEK OR 2. HAVE NOTICED THE ECMWF TRYING TO COOL THE LR AT
TIMES AND NOT HAPPENING FOR ANY EXTENDED PRD. NOW THE NEW EC DAY
10 SAMPLE IS SUGGESTING LOBES OF HEAT CONTINGUING TO PUNCH UP INTO
OUR AREA EVEN AROUND THE 24TH.
THIS PATTERN ALSO DOES NOT NECESSARILY BRING LOTS OF RELIEF TO SE
NEW ENGLAND DRYNESS WITH BIG RAINS TENDING TO FOCUS ON THE INTERIOR
WHERE ITS HOTTER ON THE SRN EDGE OF THE WESTERLIES.
&&
.SHORT TERM...(TODAY AND TONIGHT)...
MESOSCALE ANALYSIS INDICATES ILL DEFINED COLD FRONT OVER EXTREME
NORTHERN PORTIONS OF THE FORECAST AREA. THE FRONT IS EXPECTED TO
MAKE LITTLE IF ANY PROGRESS UNTIL THIS EVENING. A WAVE OF LOW
PRESSURE WILL TRACK ALONG THE FRONTAL BOUNDARY LATE THIS AFTERNOON
AND EARLY EVENING. THUS THE INHERENT WARM AND MUGGY AIRMASS WILL
REMAIN OVER THE FORECAST AREA TODAY. H850 TEMPERATURES WILL HOLD
FROM +17 TO +19 CELCIUS THROUGH 00Z. SATELLITE PICTURES INDICATE
MAINLY CLEAR SKIES OVER MUCH OF THE REGION. HOWEVER WINDS WILL BLOW
FROM A 200-230 DIRECTION TODAY. THIS MEANS ACTUAL TEMPERATURES WILL
BE SEVERAL DEGREES COOLER TODAY THAN YESTERDAY...BUT HUMIDITY
LEVELS WILL REMAIN JUST AS OPPRESSIVE. THE COMBINATION OF HEAT AND
HUMIDITY WILL BRING HEAT INDICES INTO THE LOWER 100S ACROSS INTERIOR
LOCATIONS THIS AFTERNOON. PREFER THE WARMER MAV MOS TEMPERATURE
GUIDANCE TODAY. THE STORMS PREDICTION CENTER HAS PLACED THE ENTIRE
FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. CAPE VALUES
RISE TO AROUND 2500 J/KG THIS AFTERNOON. WIND FIELDS FROM 850
THROUGH 700 MILLIBARS WILL INCREASE TO 35 KT THIS AFTERNOON OVER
NORTHERN LOCATIONS. AXIS OF LOW LEVEL INSTABILITY WILL BE CENTERED
FROM A KHFD-KLWM LINE BY 00Z. LOW LEVEL HELICITY VALUES ARE NOT TOO
IMPRESSIVE BUT PROJECTED SOUNDING DATA SUGGEST A WET MICROBURST
POTENTIAL WITH ANY GIVEN THUNDERSTORM. THUS WILL PLAN ON ISSUING A
SPECIAL WEATHER STATEMENT FOR THE POTENTIAL OF SEVERE THUNDERSTORMS
THIS AFTERNOON. MOST FAVORED LOCATIONS WILL GENERALLY BE ALONG AND
NORTH OF THE MASS PIKE. IN ADDITION PRECIPITABLE WATER VALUES NEAR
2.3 G/KG INDICATED THE POTENTIAL FOR FLOODING OF URBAN AND POOR
DRAINAGE AREAS IN ANY GIVEN THUNDERSTORM. WILL HIGHLIGHT THIS
POTENTIAL IN A FLOOD STATEMENT. THE COLD FRONT WILL GRADUALLY CROSS
THE AREA AND REACH THE SOUTH COAST BY 06Z TONIGHT. FOCUS FOR HEAVIER
PRECIPITATION WILL SHIFT TO THOSE LOCATIONS BY THAT TIME.
&&
.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...
MONDAY...MEX GUIDANCE. DID NOT BUY THE NAM HOLDING ONTO RAIN. ITS
POSSIBLE A FEW SHOWERS WILL SPROUT IN THE AFTERNOON DUE TO HEATING
BUT BUY AND LARGE MODEL CONSENSUS IS COOLER WITH LEFTOVER
CLOUDINESS...ANY SHOWERS TENDING TO BE EARLY IN THE DAYLIGHT HOURS OF
THE SE PTN OF THE FCST AREA. 06Z GFS CONTS THE 00Z TREND OF DRYING
FM THE N.
TUESDAY AND WEDNESDAY...CONTINUITY PRIOR FCST FM SAT AFTN PKG.
THURSDAY...CHILLED THE MORNING A BIT VIA RADIATIONAL COOLING AS A
NUMBER OF MODELS BRING IN A COOL HIGH.
FRIDAY...18Z/13 ENSEMBLES BROUGHT WAA SHOWERS ASSTD WITH A WK 850
JET ON THE RETURN FLOW OF THE DEPARTING HIGH. RAISED POPS A TAD.
THIS IS THE BEGINNING OF WHAT COULD BE ANOTHER SIGNIFICANT HOT SPELL.
SATURDAY...RAISED TEMPERATURES ABOVE 00Z/14 MEX GUIDANCE WHICH BLV
IS BIASED TOO COOL BY NOT ONLY MOS CLIMO BUT ALSO PATTERN CLIMO.
THIS COULD BE PART OF THE THE BEGINNING OF ANOTHER PERIOD OF 90
DEGREE WX WITH MINOR COOL DOWNS DUE TO WIND DIRECTION AND PROXIMITY
TO THE OCEAN.
&&
.AVIATION...
MVFR VISIBILITIES IN HAZE AND PATCHY FOG EXPECTED ALL TERMINALS
THROUGH TONIGHT. IN ADDITION SHOWERS AND THUNDERSTORMS
EXPECTED ALL TERMINALS...BEGINNING 18Z WEST AND ARRIVING BY 00Z
EAST....EXCEPT CLOSER TO 06Z KHYA-KACK.
&&
.MARINE...
SWELLS FROM IRENE CURRENTLY REACHING THE COASTAL WATERS WILL ONLY
CONTRIBUTE ABOUT 3 FEET TO THE SIGNIFICANT WAVE HEIGHT. THE TRACK
OF IRENE WILL NOW OCCUR FURTHER SE OF THE WATERS. THUS THE THREAT
FOR RIPTIDES HAS SOMEWHAT DIMINISHED.
LONGER RANGE...A PERIOD OF SOLID NE FLOW MONDAY SHOULD CREATE
GENERAL SCA CONDITIONS IN THE OPEN WATERS AND MASKING SOME OF THE
ENERGY RIDING NWWD FROM IRENE.STILL SOME RIP ENERGY CONCERN MONDAY.
WOULD LIKE SEAS TO BE MOSTLY SE SWELL ENERGY FM IRENE BEOFRE
HITTING THE RIP CURRENT SITN HEAVILY.
&&
.CLIMATOLOGY...
AUGUST 90 DEG DAYS IN MONTH APPROACHING RER NUMBER.
PVD THRU 8/13 HAS SIX 90 DEG DAYS IN AUG. RER IS 8 WITH PRD OF RER
DATING BACK TO 1904. 8 OCCURRED IN 1947...1949..1988. UNLESS PVD
GETS DOUSED WITH 3 INCHES OF RAIN IN THE NEXT WEEK...THINK THIS RER
COULD BE EQUALED OR EXCEEDED BY 8/22. THE DRY SFC SOILS PLAY A ROLE
IN EXTRA HEATING. SUSPECT SAME FOR TAN AND BDL AREA.
BDL AS OF 8/13 NINE 90 PLUS. RER NUMBER IS 14 IN 1988.
RERS POSTED FOR BOTH PVD/BDL ON THE DAILIES YEYSTERDAY 8/13/05.
NEXT RECORDS COULD BE DAILY RAINFALL BDL AND ORH WHICH BOTH LOOK
VULNERABLE AT .82 AND 1.26 RESPECTIVELY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SCA FOR SEAS ANZ254 AND ANZ255.
SCA MONDAY FOR ANZ250.
&&
SHORT TERM...NS
LONG TERM...DRAGHazardous weather outlook, Aug 14, 6:26 AM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 626 AM EDT SUN AUG 14 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-151026- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 626 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST CONNECTICUT...SOUTHWEST NEW HAMPSHIRE...RHODE ISLAND...AND ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON INTO THE EARLY EARLY EVENING FOR PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND. LIGHTNING STRIKES MAY BE CONSIDERABLE. THE SEVERE WEATHER OUTBREAK SHOULD BE FAIRLY EXTENSIVE FROM PARTS OF THE CONNECTICUT RIVER VALLEY NORTHEASTAWRD THROUGH CENTRAL AND NORTHEAST MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE. ISOLATED FLASH FLOODING MAY ALSO OCCUR WHERE THUNDERSTORMS OCCUR REPEATEDLY IN THIS POTENT EXCESSIVELY HOT MOIST AIRMASS. HEAT INDICES EXCEEDING 100 DEGREES ARE ANTICIPATED FOR PORTIONS OF SOUTHERN NEW ENGLAND ALONG AND SOUTH OF THE MASS TURNPIKE THIS AFTERNOON. THERE IS SMALL CHANCE OF ENHANCED RIP CURRENTS POTENTIAL ALONG THE SOUTH COAST TODAY. THIS IS CONSIDERED A LIMITED RISK TODAY. PLEASE SEE SPECIFIC STATEMENTS ON SEVERE WEATHER AND FLOODING. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... LEFTOVER THUNDERSTORMS MAY BE LEAVING THE SOUTHEAST NEW ENGLAND COAST AT DAYBREAK MONDAY OTHERWISE THE HEAT WAVE BREAKS. THERE IS SMALL CHANCE OF DANGEROUS RIP CURRENTS ON THE SOUTH COAST MONDAY. THUNDERSTORMS AND HEAT MAY RETURN TO INTERIOR SOUTHERN NEW ENGLAND FRIDAY OR SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT FROM ROUGHLY NOON TO 10 PM FOR MULTIPLE ELEMENTS INCLUDING DAMAGING WIND... LIGHTNING STRIKES HAIL AND UNUSUAL POOR DRAINAGE FLOODING. DRAG
In the hours before
Special weather statement, Aug 14, 1:56 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 156 PM EDT SUN AUG 14 2005 MAZ005-007-013>016-018-019-141845- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 156 PM EDT SUN AUG 14 2005 AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND STRONG THUNDERSTORMS WERE FORMING OVER BETWEEN NATICK AND HULL WITH OTHER STORMS STARTING TO DEVELOP BETWEEN TAUNTON AND CANTON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING OF DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE EAST NEAR 20 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. DRV
Special weather statement, Aug 14, 2:11 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 211 PM EDT SUN AUG 14 2005 MAZ012-141900- SOUTHERN WORCESTER MA- 211 PM EDT SUN AUG 14 2005 AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER AUBURN...OR ABOUT 6 MILES SOUTH OF WORCESTER...MOVING EAST AT 15 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. GAF
Special weather statement, Aug 14, 2:22 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 222 PM EDT SUN AUG 14 2005 MAZ013-016>021-RIZ001-002-004-005-141915- BRISTOL RI-EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 222 PM EDT SUN AUG 14 2005 AT 219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO NEAR 50 MPH AND TORRENTIAL RAINFALL DEVELOPING BETWEEN PAWTUCKET AND WARWICK RHODE ISLAND...MOVING EAST AT 15 MPH. THESE THUNDERSTORMS WILL BE NEAR...REHOBOTH AND ATTLEBOROUGH BY 240 PM EDT...NORTON AND 6 MILES NORTH OF DIGHTON BY 300 PM EDT...TAUNTON AND BERKLEY BY 310 PM EDT...RAYNHAM AND 7 MILES SOUTHWEST OF BRIDGEWATER BY 320 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.
Special weather statement, Aug 14, 2:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 240 PM EDT SUN AUG 14 2005 MAZ016-018-019-141915- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 240 PM EDT SUN AUG 14 2005 AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTH OF HINGHAM...OR ABOUT 2 MILES EAST OF WEYMOUTH... MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...COHASSET AND NORWELL BY 250 PM EDT... SCITUATE BY 300 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. DRV
Special weather statement, Aug 14, 3:00 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 300 PM EDT SUN AUG 14 2005 MAZ013-015-016-018-019-141930- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 300 PM EDT SUN AUG 14 2005 AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND TORRENTIAL RAINFALL ON A LINE FROM RANDOLPH TO HINGHAM. THE INDIVIDUAL STORMS WERE HEADING EAST NEAR 20 MPH WHILE THE LINE DRIFTS SOUTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR...QUINCY AND HULL BY 330 PM EDT...AND HOLBROOK AND NORWELL BY 4 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. DRV
Special weather statement, Aug 14, 3:04 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 304 PM EDT SUN AUG 14 2005 MAZ005-014-141945- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA- 304 PM EDT SUN AUG 14 2005 AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES WEST OF STOW...OR ABOUT 10 MILES NORTHWEST OF FRAMINGHAM...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... STOW AND BOXBOROUGH BY 310 PM EDT... MAYNARD AND ACTON BY 320 PM EDT... CONCORD AND WAYLAND BY 330 PM EDT... BEDFORD AND LINCOLN BY 340 PM EDT... LEXINGTON AND 6 MILES SOUTH OF BILLERICA BY 350 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:24 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 51 min |
| Aug 14, 2:29 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 23 min |
| Aug 14, 2:35 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 40 min |
| Aug 14, 2:49 PM EDT | Special Marine Warning | BOX | 86 min | |
| Aug 14, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 53 min |
| Aug 14, 3:26 PM EDT | Flash Flood Warning | BOX | Norfolk, Plymouth | 2 hr |
| Aug 14, 4:08 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 37 min |
| Aug 14, 4:17 PM EDT | Special Marine Warning | BOX | 91 min | |
| Aug 14, 4:22 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 53 min |
| Aug 14, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 51 min |
| Aug 14, 5:05 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 55 min |
| Aug 14, 5:15 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 45 min |
| Aug 14, 5:33 PM EDT | Flash Flood Warning | BOX | Plymouth | 87 min |
| Aug 14, 5:55 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 50 min |
| Aug 14, 6:19 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 26 min |
| Aug 14, 6:28 PM EDT | Special Marine Warning | BOX | 92 min | |
| Aug 14, 6:34 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Suffolk | 41 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.